MAUDE Adverse Event Report: COOK INC ROADRUNNER UNIGLIDE HYDROPHILIC WIRE GUIDE; DQX WIRE, GUIDE, CATHETER

COOK INC ROADRUNNER UNIGLIDE HYDROPHILIC WIRE GUIDE; DQX WIRE, GUIDE, CATHETER
Model Number G30506
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/09/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Initial reporter name and address: (b)(6).This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported, while using a roadrunner uniglide hydrophilic wire guide and performing a lower left limb vein thrombosis aspiration through the left iliac vein, the wire guide separated.The catheter and wire guide were turned over from the right iliac vein to the left side, and the wire guide was already on the left side.When the user operated the wire guide, it was found that the end tip of the wire guide was not moved (the guide wire was disconnected inside the front part of the catheter).Then the user removed the wire guide and catheter together from the patient and replaced the wire guide to completed the procedure.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Event summary: as reported, while using a roadrunner uniglide hydrophilic wire guide and performing a lower left limb vein thrombosis aspiration through the left iliac vein, the wire guide separated.The catheter and wire guide were turned over from the right iliac vein to the left side, and the wire guide was already on the left side.When the user operated the wire guide, it was found that the end tip of the wire guide was not moved (the guide wire was disconnected inside the front part of the catheter).Then the user removed the wire guide and catheter together from the patient and replaced the wire guide to complete the procedure.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Investigation - evaluation: reviews of the complaint history, device history record, drawing, instructions for use, manufacturing instructions, and quality control procedures and a visual inspection of the device were conducted during the investigation.One hpwas-35-260 was returned for investigation separated into two sections measuring 10.5cm and 248.5cm.A document-based investigation evaluation was performed.No related non-conformances were recorded, and there have been no other reported complaints for this lot number.The device history record review provides objective evidence that the device was manufactured to specification.There is no evidence of nonconforming devices from the complaint lot in house or in the field.A review of relevant manufacturing documents was conducted.It was concluded that the device aspect in question was functionally inspected by quality control, and no notable gaps in production or processing controls were noted.There is no indication that a design or process related failure mode contributed to the reported event.Sufficient inspection activities are in place to identify this failure mode prior to distribution.The device is provided with instructions for use which state, ¿upon removal from package, inspect the product to ensure no damage has occurred." based on the available information, cook has concluded that a component failure contributed to this incident.Cook will continue monitoring of similar complaints and has notified the appropriate personnel of this event.Per the quality engineering risk assessment, no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
ROADRUNNER UNIGLIDE HYDROPHILIC WIRE GUIDE
Common Device Name
DQX WIRE, GUIDE, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key11711484
Report Number1820334-2021-01193
Device Sequence Number4244868
Product Code DXQ
UDI-Device Identifier00827002305069
UDI-Public(01)00827002305069(17)210607(10)8934985
Combination Product (Y/N)N
PMA/510(K) Number
K130766
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,other,use
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/03/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/07/2021
Device Model NumberG30506
Device Catalogue NumberHPWAS-35-260
Device Lot Number8934985
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/25/2021
Initial Date Received by Manufacturer 04/09/2021
Supplement Date Received by Manufacturer08/24/2021
Initial Report FDA Received Date04/22/2021
Supplement Report FDA Received Date09/03/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
HNB5.0-38-100-P-NS-DAV; KCFW-10.0-38-80-RB
Patient Age29 YR
Patient Weight56